Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 35, NWS Buffalo, NY

May 22, 2013Monroe County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at May 22, 2013, 8:31 PM EDT for Monroe County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2013, 8:31 PM EDT (00:31 UTC)
Expired
May 22, 2013, 9:00 PM EDT
In force
29 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Monroe County, NY

The radar

The Buffalo radar (KBUF), 86 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 3:41 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
887 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WUUS51 KBUF 230031
SVRBUF
NYC055-230100-
/O.NEW.KBUF.SV.W.0035.130523T0031Z-130523T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
831 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONROE COUNTY IN WESTERN NEW YORK

* UNTIL 900 PM EDT

* AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHURCHVILLE...OR 6 MILES
  SOUTHEAST OF BROCKPORT...AND MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SPENCERPORT...
  GREECE...
  WESTERN ROCHESTER...
  IRONDEQUOIT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4333 7771 4330 7767 4324 7754 4326 7750
      4322 7744 4307 7788 4313 7791 4313 7790
      4314 7792 4321 7797 4335 7779
TIME...MOT...LOC 0031Z 240DEG 36KT 4317 7779

$$

HITCHCOCK
2 follow-up statements
771 
WWUS51 KBUF 230044
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
844 PM EDT WED MAY 22 2013

NYC055-230100-
/O.CON.KBUF.SV.W.0035.000000T0000Z-130523T0100Z/
MONROE NY-
844 PM EDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHERN MONROE COUNTY...

AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GREECE...MOVING
NORTHEAST AT 40 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  GREECE...
  CHARLOTTE...
  IRONDEQUOIT BAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4325 7787 4335 7777 4333 7771 4330 7767
      4324 7754 4326 7750 4322 7744 4311 7777
TIME...MOT...LOC 0044Z 240DEG 35KT 4322 7765

$$

HITCHCOCK
150 
WWUS51 KBUF 230103
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
903 PM EDT WED MAY 22 2013

NYC055-230114-
/O.EXP.KBUF.SV.W.0035.000000T0000Z-130523T0100Z/
MONROE NY-
903 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE COUNTY HAS
EXPIRED...

AT 904 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4325 7787 4335 7777 4333 7771 4330 7767
      4324 7754 4326 7750 4322 7744 4311 7777
TIME...MOT...LOC 0044Z 240DEG 35KT 4322 7765

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:49 PM EDT, 42 minutes earlier.

Area forecast discussion, May 22, 7:49 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
749 PM EDT WED MAY 22 2013

.SYNOPSIS...
A WARM AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH TONIGHT WITH
SHOWERS AND THUNDERSTORMS AT TIMES. RAIN WILL CONTINUE THROUGH
THURSDAY NIGHT AS A COLD FRONT MOVES SLOWLY ACROSS THE REGION. THE
RAIN WILL END FRIDAY MORNING WITH MUCH COOLER AND DRIER AIR MOVING
INTO THE REGION FOR FRIDAY INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
RADAR IMAGERY SHOWING WIDELY SCATTERED SHOWERS AND STORMS ACROSS THE
REGION AT 2330Z. A BOUNDARY IS APPARENT ON KBUF RADAR IMAGERY MOVING
JUST EAST OF BUFFALO NOW. SHORT TERM MESOSCALE MODEL GUIDANCE KEYS
ON THIS FEATURE AS THE MAIN FOCUS FOR A MORE ORGANIZED BAND OF
SHOWERS AND STORMS WHICH WILL MOVE SLOWLY EAST ACROSS THE AREA
THROUGH THE REST OF THE EVENING. THERE STILL MAY BE ENOUGH
INSTABILITY FOR AN ISOLATED SEVERE STORM...BUT POTENTIAL WILL
DECREASE THROUGH LATE EVENING WITH ONSET OF NOCTURNAL COOLING AND
DIMINISHING INSTABILITY.

BEHIND THIS BOUNDARY...EXPECT SHOWERS AND STORMS TO AT LEAST
TEMPORARILY END ACROSS WESTERN NY. MORE SHOWERS AND A FEW WEAK
STORMS UPSTREAM OVER CENTRAL OHIO AND LAKE ERIE MAY SURVIVE THE TRIP
AND BRING A FEW MORE SCATTERED SHOWERS OVERNIGHT...BUT COVERAGE
SHOULD BE RATHER SPARSE.

FOR TONIGHT AS THE LOW LEVEL MOISTURE AND LIFT AHEAD OF THE LLJ
CARRIES NORTHWARD EXPECT SHOWERS AND THUNDERSTORMS TO SLOWLY
DIMINISH THROUGH THE EARLY OVERNIGHT. LOWS TONIGHT WILL REMAIN IN
THE 60S.

FOR TOMORROW AN AREA OF LOW PRESSURE WILL LIFT NORTH OF LAKE ONTARIO
AND DRAG A COLD FRONT ACROSS THE WESTERN HALF OF NEW YORK STATE.
WHILE INSTABILITY WILL BE LESS TOMORROW ADDITIONAL LIFT ALONG THE
COLD FRONT BOUNDARY SHOULD PRODUCE MORE WIDESPREAD SHOWERS. WILL
MENTION THUNDER ACROSS THE FINGER LAKES REGION WHERE THE GREATEST
INSTABILITY WITHIN THE CWA WILL BE FOUND...WITH SBCAPES AROUND 500
J/KG. SHOWERS WILL LIKELY CONTINUE AFTER THE COLD FRONT PASSAGE WITH
THE UPPER LEVEL COOL POOL STILL TO THE WEST.

COOLER TOMORROW WITH HIGHS REACHING THE LOWER 70S.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NORTHERN STREAM TROUGH WILL BE DIGGING SOUTHEAST THROUGH ONTARIO AND
THE NORTHERN GREAT LAKES AT THE START OF THE PERIOD. SECONDARY COLD
FRONT WILL BE JUST OFF TO OUR WEST THURSDAY EVENING...THEN PASS
ACROSS THE AREA THURSDAY NIGHT. WIDESPREAD SHOWER ACTIVITY THURSDAY
NIGHT AND EARLY FRIDAY AHEAD OF THE FRONT WILL TAPER OFF BEHIND THE
FRONTAL PASSAGE...WITH DRIER AND MUCH COOLER AIR ADVECTING INTO THE
REGION...AS A BROAD AND STRONG CANADIAN SURFACE HIGH BUILDS
SOUTHWARD THROUGH THE GREAT LAKES AND TOWARD THE EAST COAST. THIS
WILL PUT AN END TO THE PRECIPITATION THREAT FOR THE BEGINNING OF THE
HOLIDAY WEEKEND.

MAINLY CLEAR AND COOL CONDITIONS FOR FRIDAY NIGHT AND SATURDAY.
OVERNIGHT LOWS FRIDAY NIGHT FALLING INTO THE MID 30S AND LOWER 40S
AND HIGHS SATURDAY IN THE LOWER TO MIDDLE 60S. THE GRADIENT MAY STAY
UP ENOUGH FRIDAY NIGHT TO KEEP THE POTENTIAL FOR FROST TO A MINIMUM
BUT A FEW LOCATIONS MAY NUDGE TOWARD THE FREEZING MARK.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
COOL CANADIAN HIGH PRESSURE WILL RESIDE OVER THE AREA THROUGH THE
PERIOD. THIS WILL RESULT IN A QUIET WEATHER PATTERN WITH NO
PRECIPITATION EXPECTED. THE DRY AIRMASS IN PLACE WILL LIKELY RESULT
IN A WIDE DIURNAL RANGE IN TEMPERATURES. THE COOLEST PERIOD LOOKS TO
BE SUNDAY AND MONDAY WITH OVERNIGHT LOWS FALLING INTO THE MID 30S
AND LOWER 40S AND HIGHS IN THE LOWER TO MIDDLE 60S. THESE
TEMPERATURES WOULD SUGGEST SOME FROST POTENTIAL ESPECIALLY FOR THE
NORMALLY COLDER LOCATIONS OF THE SOUTHERN TIER AND AREAS EAST OF
LAKE ONTARIO. IT IS LIKELY THAT HEADLINES WILL BE NEEDED AT SOME
POINT DURING THIS PERIOD.

A GRADUAL WARMING TREND WILL THEN OCCUR THROUGH MID WEEK AS THE HIGH
SHIFT SLIGHTLY TO THE EAST ALLOWING FOR A MORE SOUTHERLY FLOW WITH
HIGHS REACHING NORMAL OR SLIGHTLY ABOVE NORMAL BY MID WEEK WITH
READINGS IN THE 70S.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND STORMS JUST EAST OF A LINE FROM KIAG-KBUF-KJHW
AT 2330Z WILL CONTINUE TO SPREAD SLOWLY EAST INTO CENTRAL NY AND THE
NORTH COUNTRY THROUGH ABOUT 05Z. INTENSITY SHOULD SLOWLY DIMINISH
WITH EASTERN EXTENT WITH THE LOSS OF DAYTIME HEATING. EXPECT VFR TO
PREVAIL FOR THE MAJORITY OF THE NIGHT...BUT ANY STORM MAY PRODUCE
LOCAL/BRIEF IFR CONDITIONS. OTHERWISE A FEW MORE SHOWERS UPSTREAM
OVER OHIO AND CENTRAL LAKE ERIE MAY SPREAD INTO WESTERN NY FROM LATE
EVENING ON...BUT COVERAGE SHOULD BE RATHER SPARSE AND VFR SHOULD
PREVAIL.

THERE SHOULD BE ENOUGH WIND OVERNIGHT IN THE BOUNDARY LAYER TO
PRECLUDE MUCH IN THE WAY OF FOG FORMATION DESPITE THE VERY MOIST
AIRMASS IN PLACE.

THROUGH THURSDAY A COLD FRONT WILL SLOWLY SAG SOUTH ACROSS THE
REGION. THIS WILL PROVIDE ADDITIONAL FOCUS FOR SHOWERS...ESPECIALLY
DURING THE AFTERNOON AS THE BULK OF THE RAIN BEGINS TO TAKE
RESIDENCE BEHIND THE SURFACE COLD FRONT. CIGS/VSBY SHOULD INITIALLY
BE VFR...ALTHOUGH A DROP TO MVFR IS POSSIBLE LATE THURSDAY FOLLOWING
THE SURFACE COLD FRONT AS THE LOW LEVELS MOISTEN.

OUTLOOK...
THURSDAY NIGHT IFR/MVFR IN SHOWERS.
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
SATURDAY THROUGH MONDAY...VFR.

&&

.MARINE...
SHOWERS AND THUNDERSTORMS THIS EVENING WILL DIMINISH WITH THE LOSS
OF DAYTIME HEATING. AN AREA OF LOW PRESSURE WILL CROSS JUST TO THE
NORTH OF LAKE ONTARIO TOMORROW AND DRAG A COLD FRONT ACROSS THE
LAKES ON THURSDAY. COLDER AIR BEHIND THIS FRONTAL BOUNDARY WILL
BRING A SLIGHT INCREASE IN WAVES HEIGHTS ON BOTH LAKES...THOUGH
WAVES WILL LIKELY REMAIN BELOW 4 FOOT THROUGH THURSDAY NIGHT. SMALL
CRAFTS MAY BE NEEDED EARLY FRIDAY WHEN WAVE HEIGHTS PEAK...POSSIBLY
AT THE 4 FOOT MARK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK/THOMAS
NEAR TERM...HITCHCOCK/THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...HITCHCOCK
MARINE...THOMAS
Hazardous weather outlook, May 22, 4:24 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
424 PM EDT WED MAY 22 2013

NYZ003>008-012>014-019>021-232030-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
424 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 212 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-085-232030-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-SOUTHERN ERIE-
424 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042-062-232030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
424 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-232030-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
424 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-232030-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
424 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 212 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, May 22, 6:12 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
612 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     4 N VICTORY             43.26N  76.65W
05/22/2013                   CAYUGA             NY   PUBLIC

            BROKEN TREE LIMBS AND FLIPPED HEAVY WOODEN FURNITURE
            UPSIDE DOWN.

&&

EVENT NUMBER BUF1300146

JAM
Local storm report, May 22, 6:18 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
618 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             MARTVILLE               43.26N  76.63W
05/22/2013  M0.88 INCH       CAYUGA             NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1300147

TMA
Local storm report, May 22, 6:44 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
644 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             FULTON                  43.32N  76.42W
05/22/2013  M0.75 INCH       OSWEGO             NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1300148

TMA
Local storm report, May 22, 7:16 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
716 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             CENTRAL SQUARE          43.29N  76.14W
05/22/2013  M0.75 INCH       OSWEGO             NY   AMATEUR RADIO

&&

EVENT NUMBER BUF1300149

TMA
Local storm report, May 22, 7:30 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
730 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             5 NNE CONSTANTIA        43.32N  75.96W
05/22/2013  M1.00 INCH       OSWEGO             NY   PUBLIC

&&

EVENT NUMBER BUF1300150

JAM
Local storm report, May 22, 7:35 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
735 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             FULTON                  43.32N  76.42W
05/22/2013  M0.50 INCH       OSWEGO             NY   COCORAHS

            HAIL LASTED 5 MINUTES.

&&

EVENT NUMBER BUF1300151

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:08 PM EDTSpecial Marine WarningBUF52 min
May 22, 8:57 PM EDTSpecial Marine WarningBUF93 min
May 22, 9:13 PM EDTSpecial Marine WarningBUF62 min
May 22, 9:33 PM EDTSevere Thunderstorm WarningBUFCayuga, Jefferson, Lewis, Oswego, Wayne57 min
May 22, 10:14 PM EDTSpecial Marine WarningBUF91 min
May 23, 4:42 AM EDTSmall Craft AdvisoryBUF4 days
May 23, 10:55 AM EDTSpecial Weather StatementBUFWayne65 min
May 23, 11:27 AM EDTSpecial Marine WarningBUF63 min
May 23, 11:36 AM EDTSpecial Marine WarningBUF54 min
May 23, 11:57 AM EDTSpecial Weather StatementBUFOswego63 min
May 23, 12:28 PM EDTSpecial Weather StatementBUFJefferson62 min
May 23, 12:41 PM EDTSpecial Weather StatementBUFOswego64 min
May 23, 12:56 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego64 min
May 23, 4:33 PM EDTSpecial Weather StatementBUFAllegany57 min
May 23, 4:44 PM EDTSevere Thunderstorm WarningBUFAllegany61 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.